ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Medications for Co-Existing Conditions
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 08-19-16, 03:56 AM
Powderbucket's Avatar
Powderbucket Powderbucket is offline
Contributor
 

Join Date: Apr 2015
Location: South Africa
Posts: 252
Thanks: 145
Thanked 257 Times in 147 Posts
Powderbucket is a jewel in the roughPowderbucket is a jewel in the roughPowderbucket is a jewel in the rough
Levothyroxine Madness

Hey guys,

It sure has been a while!

I was diagnosed with Hashimoto's disease and hypothyroidism some days ago. The diagnosis was very accurate and based on levels of antibodies in my bloodstream. My T4 count is low, T3 is normal and TSH is pretty high as well.

My p-doc prescribed me with 0.05mg of Eltroxin, aka Levothyroxine. I have only been taking it for three days now but I feel like I'm going mad. I want to cry, I have bursts of energy, I want to sleep, I want to eat, I don't want to eat... all at the same time. My poor partner is having to deal with some major mood swings.

Most notably, I am irritable, angry and cannot focus at all. I'm not allowed to take my ADHD meds until "we've seen what happens with my thyroid". I take sertraline as well, which has been absolutely amazing, but now I'm feeling so sad again.

Has anyone else taken thyroxine and had similar effects? Does anyone have any advice? should I give it time?
__________________
Add a dab of lavender to your milk, leave town with an orange, and pretend you're laughing at it.
Reply With Quote
  #2  
Old 02-22-17, 01:10 PM
bluefoxicy bluefoxicy is offline
Member
 

Join Date: Sep 2016
Location: Baltimore
Posts: 99
Thanks: 0
Thanked 49 Times in 37 Posts
bluefoxicy is a jewel in the roughbluefoxicy is a jewel in the roughbluefoxicy is a jewel in the rough
Re: Levothyroxine Madness

Your body needs time to adjust to hormonal treatments. Thyroid dysfunctions and their treatments will mess you up; when you start something like synthroid or levothyroxine, you're going to feel like you're going out of your skull.

Ask your doctor how long this should persist. You have to put up with it for a while; at a point, it's going to become clear something isn't working. Otherwise the side-effects should go away and you'll be fine.

In the worst case, your thyroid might respond to treatment or other situations by varying its activity--giving you full doses of thyroid hormones when you're treated, or when you eat well, or when you sleep or don't sleep. If it's too unstable, they'll inject you with radioactive iodine and then continue replacement therapy. Be aware that your thyroid might resurrect after being completely destroyed, but that's happened approximately never (I've seen it happen).

Good luck with that.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall, Bupropion, and Levothyroxine. Any tips on what not to do ChadRadwell General Medication Discussion 5 01-11-16 09:06 PM
Working Memory – Executive Function – Madness! OhLookABunny General ADD Talk 5 06-27-14 12:22 PM
VIDEO: The Marketing Of Madness - Truth About Psychotropic Drugs graceful General ADD Talk 18 04-17-11 02:20 AM
Mommy Madness Garry General Parenting Issues 0 02-20-05 07:56 PM


All times are GMT -4. The time now is 07:33 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums